MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-HX-ES
Medical Device Problem Codes Therapy Delivered to Incorrect Body Area (1508); Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that during the patent artery occlusion (pao) procedure, the microcatheter was placed within the aneurysm, and the aneurysm was loosely packed while withdrawing, with the main vessel being occluded in the process.Around the twentieth coil, the axium prime coil was used and detachment was attempted, but detachment could not be achieved, even when the delivery wire was bent.When retrieval of the delivery wire was attempted, detachment occurred after the wire had been withdrawn approximately one centimeter from the aneurysm.The axium coil that had come out was pushed back using a guidewire, so no particular issues occurred.No patient symptoms or complications were associated with this event.The patient was undergoing patent artery coil embolization (pao) surgery for treatment of a 12 x 11 mm left internal carotid artery ophthalmic segment aneurysm.It was noted the patient's blood flow and vessel tortuosity were normal.A high-flow bypass had been performed one week prior to this pao procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The physician attempted to detach the coil 1 time using the instant detacher, there was no attempt to withdraw using another instant detacher, and there was 1 attempt to manually separate the device via the hypotube.It was noted that there were no defects with the instant detacher.Ancillary devices included: 6f fubuki guide catheter, phenom 17 microcatheter, chikai 14 guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the causes of both the non-detachment and the subsequent detachment after non-detachment were unknown.There was no particular kink or damage observed on the pushwire.The instant detacher used had a lot number of d057999.No issues were encountered prior to the coil non-detachment, and no pushwire damage was observed after removal from the patient.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3 product analysis: as found condition- the axium prime device was returned within a shipping box, within a resealable plastic biohazard pouch, within an opened axium prime outer carton and within a second resealable plastic pouch.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.No evidence of detachment attempts was found at this location with an instant detacher.The pusher was found with the three tack welds broken, indicative of a manual detachment attempt at this location the pusher was also kinked at the same location.No damages or irregularities were found with the remaining pusher.The release wire was retracted.The coin was found fully retracted out of the lumen stop and the shield coil was found undamaged.The coin was found undamaged.The lumen stop was found slightly damaged.The retainer ring was found damaged.The implant coil was already detached and not returned for analysis.Testing/analysis ¿the coin was measured to be ~0.070mm @ 0.063mm, ~0.089mm @ 0.127mm, and ~0.093mm @ 0.275mm, which is within specif ication (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.105mm @ 0.127mm; and 0.086mm ¿ 0.108 @ 0.275mm).The inner diameter of the lumen stop could not be reliably measured due to the damaged condition.Conclusion - based on the customer report and device analysis, the customer report of "premature detach.From non-detach" was likely to have occurred.The lumen stop was found damaged, indicative that the coin was potentially jammed within the inner diameter of the lumen stop, preventing the implant from detaching.The cause of the coin stuck within lumen stop could not be determined.The retainer ring was also found damaged, potentially contributing towards the premature detachment following the reported non-detach.The customer report of ¿coil deployed at incorrect location¿ likely occurred due to the detachment of the device during the device retrieval from within the aneurism after the non-detachment event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23808347
Report Number9617601-2025-03487
Device Sequence Number12668095
Product Code KRD
UDI-Device Identifier00847536021006
UDI-Public(01)00847536021006(17)280619(10)231591083
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-4-HX-ES
Device Catalogue NumberAPB-2-4-HX-ES
Device Lot Number231591083
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer12/17/2025
01/29/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date01/14/2026
02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale